Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi, I'm Dr. Peter. Welcome to JustAnswer. I'm reviewing your question now, and will post back with your reply ASAP.
Hello, again, my name is***** will do my best to help you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- How much does Buddy?
2- How many pills were in the bottle of aspirin?
3- How many milligrams was the aspirin?
4- What is the name of the allergy medication?
Please give me 5-10 minutes to type your answer. Thank you.
I am sorry that you are having this problem with your dog. In response to your question, the black color vomit is digested blood likely a consequence of the aspirin. I really do understand your financial limitations, I am going to make some recommendations that you can try. But, I would also highly recommend looking into your local ASPCA or Shelter where they often offer veterinary services at a lower cost for a hands-on examination. In the meantime, this is what you can do:
1- Do not give things like Pepto Bismol. Start him on Pepcid AC (famotidine) 20mg every 12 hours for the next 7-10 days. You can buy Pepcid AC over the counter in any pharmacy.
2- No food or water for 4-6 hours. Need to give his gastrointestinal tract time to rest.
3- After 4-6 hours offer a small amount of water. Wait half hour, if no vomiting, offer a small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. Keep him on this for the next week then wean into regular diet.
My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done.